MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM
Catalog Number 07248563190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
A customer from hong kong alleged discrepant results with 3 patient samples using the cobas egfr mutation test, v2.Patient 1 initially generated no mutation detected result on (b)(6) 2022.The sample was sent for ngs in 2022 which generated l858r mutation detected result.A new specimen was collected in (b)(6) 2023 and tested on (b)(6) 2023 using the cobas egfr v2 test which generated l858r mutation detected result.Patient 2 initially generated no mutaton detected on (b)(6) 2023.The sample was sent for ngs which generated e709a;g179a mutation detected result.On (b)(6) 2023, the sample was retested on the cobas egfr v2 test and generated g179x mutation detected result.Patient 3 initially generated no mutation detected result on (b)(6) 2023.The sample was repeated on the cobas egfr v2 test which generated l858r mutation detected result.
 
Additional Manufacturer Narrative
No product problem identified.The root cause contributing to the discrepant results observed by the customer is sample/site specific such as sample at the limit of detection (lod) and/or suboptimal workflow.Note, for the patient 1 sample, the off-label sample type (pericardial fluid) was likely a contributing factor.Per the method sheet, "the cobas egfr test has been validated for use with nsclc ffpet tumor samples and plasma separated from blood collected in the roche cfdna tube or k2 edta tube.".

Brand Name
COBAS® EGFR MUTATION TEST V2
Common Device Name
SOMATIC GENE MUTATION DETECTION SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key18232238
Report Number2243471-2023-03793
Device Sequence Number11589688
Product Code OWD
UDI-Device Identifier00875197005448
UDI-Public00875197005448
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
P150047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number07248563190
Device Lot NumberJ18917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown